Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 91, NWS Lubbock, TX

June 19, 2014Bailey County, Cochran County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 19, 2014, 5:23 PM CDT for Bailey County, Cochran County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 5:23 PM CDT (22:23 UTC)
Expired
Jun 19, 2014, 6:15 PM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bailey County, TX, Cochran County, TX

The radar

The Lubbock radar (KLBB), 99 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 5:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS54 KLUB 192223
SVRLUB
TXC017-079-192315-
/O.NEW.KLUB.SV.W.0091.140619T2223Z-140619T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
523 PM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BAILEY COUNTY IN NORTHWEST TEXAS...
  NORTHERN COCHRAN COUNTY IN NORTHWEST TEXAS...

* UNTIL 615 PM CDT

* AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAPLE...AND
  MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MORTON...MAPLE...ENOCHS...MULESHOE WILDLIFE REFUGE...BULA AND
  NEEDMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3395 10305 3404 10287 3404 10262 3372 10261
      3365 10267 3365 10299 3372 10306
TIME...MOT...LOC 2223Z 259DEG 14KT 3383 10295

HAIL...1.25IN
WIND...60MPH

$$

31
2 follow-up statements
928 
WWUS54 KLUB 192252
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT THU JUN 19 2014

TXC017-079-192315-
/O.CON.KLUB.SV.W.0091.000000T0000Z-140619T2315Z/
COCHRAN TX-BAILEY TX-
552 PM CDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BAILEY AND NORTHERN COCHRAN COUNTIES UNTIL 615 PM CDT...

AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAPLE...AND
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MORTON...ENOCHS...MULESHOE WILDLIFE REFUGE AND BULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3395 10294 3399 10289 3404 10262 3372 10261
      3365 10267 3365 10299
TIME...MOT...LOC 2252Z 259DEG 14KT 3385 10282

HAIL...1.00IN
WIND...60MPH

$$

31
299 
WWUS54 KLUB 192308
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
608 PM CDT THU JUN 19 2014

TXC017-079-192315-
/O.CON.KLUB.SV.W.0091.000000T0000Z-140619T2315Z/
COCHRAN TX-BAILEY TX-
608 PM CDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BAILEY AND NORTHEASTERN COCHRAN COUNTIES UNTIL 615 PM CDT...

AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENOCHS...AND
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MULESHOE WILDLIFE REFUGE AND BULA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3402 10262 3397 10261 3371 10262 3367 10265
      3366 10284 3397 10285
TIME...MOT...LOC 2308Z 259DEG 14KT 3386 10275

HAIL...1.00IN
WIND...60MPH

$$

31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:06 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 19, 3:06 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
306 PM CDT THU JUN 19 2014

.SHORT TERM...
MID-AFTERNOON SFC ANALYSIS SHOWS A STATIONARY FRONT NEAR A CLOVIS TO
AMARILLO TO PERRYTON LINE WITH A TROUGH EXTENDING SWD NEAR A CLOVIS
TO CARLSBAD LINE. THESE TWO BOUNDARIES ARE EXPECTED TO BE THE FOCI
FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON WITH THE FIRST STORM OF THE DAY HAVING DEVELOPED BETWEEN
CLOVIS AND FRIONA WITH SOME AGITATED CUMULUS TO THE SOUTH OF THAT.
IN GENERAL...THERMODYNAMIC ANALYSIS SUPPORTS HIGH-RES MODELS IN IDEA
OF CONVECTION ALONG BOTH BOUNDARIES...CONCENTRATED INITIALLY IN THE
SWRN PANHANDLE. MID-LEVEL FLOW OF ABOUT 20-30 KTS SHOULD BE ENOUGH
TO MOVE THE STORMS EWD TOWARD THE I-27 CORRIDOR...POSSIBLY A BIT
FURTHER TO THE EAST DEPENDING ON WHEN THE LOW LEVEL JET CAN DEVELOP.
HOWEVER...THE LACK OF ANY UPPER SUPPORT TO MAINTAIN THE CONVECTION
SUGGEST A MOSTLY EVENING SHOW UNLESS THERE DEVELOPS A WAY TO FORM A
SUSTAINED MESOSCALE COLD POOL...WHICH ATTM APPEARS UNLIKELY. SVR
THREAT THROUGH ABOUT 03Z IS PRESENT BUT MODEST PRECIPITABLE WATER
VALUES SUGGEST SOME HEAVY RAINFALL QUITE POSSIBLE WITH THE
STRONGEST AND MOST SUSTAINED STORMS. ORIENTATION OF POPS FROM THE
MORNING FCST LOOKS GOOD WITH A MODEST INCREASE TO 40-50 PCT FOR
THE NWRN HALF OF THE FCST AREA WHILE KEEPING 20-30 PCT SOUTHEAST.

FRIDAY IS LOOKING TO BE QUIETER. UPPER LEVEL HIGH PRESSURE TO BUILD
SOME OVER ARIZONA AND NEW MEXICO. SFC TROUGH TO STAY FURTHER TO THE
WEST WITH A FAIRLY UNIFORM SOUTHERLY LOW LEVEL FLOW AND THUS A LACK
OF LOW LEVEL CONVERGENCE. MID LEVEL WINDS TO BE LIGHT AND VEER TO
THE NORTHEAST TO EAST WHICH COMBINED WITH THE REST OF THE PATTERN
SUGGESTS PRECIP UNLIKELY. DESPITE INCREASING HEIGHTS TO THE WEST...
1000-500 MB THICKNESSES OVER THE SOUTH PLAINS TO SEE LITTLE CHANGE
SO TEMPS EXPECTED TO BE SIMILAR TO TODAY WITH MOS VALUES LOOKING
FINE ATTM.

&&

.LONG TERM...
NOT MUCH CHANGE MADE TO THE EXTENDED PERIOD AS CHANCES FOR PRECIP
THIS WEEKEND APPEARS QUESTIONABLE...BUT CONFIDENCE INCREASES BY
EARLY NEXT WEEK AS NWRLY FLOW ALOFT PROMOTES NOCTURNAL CONVECTION.

AN UA RIDGE ACROSS THE SERN CONUS WILL CONTINUE TO STREAM MID-UPPER
LEVEL SUB-TROPICAL MOISTURE ACROSS THE SOUTHERN PLAINS THROUGH AT
LEAST SATURDAY...WHERE THEREAFTER THE MOISTURE WILL BEND EAST/EXIT
THE REGION. PROGGED PWATS DECREASING THROUGHOUT THE WEEKEND SUGGESTS
THE PLAUSIBILITY OF THIS OCCURRENCE. CONCURRENTLY...A WEAKNESS
UNDERNEATH THE AFOREMENTIONED UA RIDGE IS EXPECTED TO TRANSLATE NE
FROM NERN OLD MEXICO TO ACROSS THE FA. HOWEVER...LARGE SCALE
ASSOCIATED WITH THE WEAKNESS IS NOT OVERLY IMPRESSIVE...AND AN UA
RIDGE ACROSS THE ERN PACIFIC EXHIBITED TO STRETCH EAST ACROSS THE
WRN ZONES...MAY BE ENOUGH TO SQUASH PRECIP CHANCE /OR MAKE IT RATHER
DIFFICULT FOR STORMS TO GET GOING/. NONETHELESS...CI ACROSS THE
MOUNTAINOUS TERRAIN OF NEW MEXICO WILL STILL DEVELOP TOMORROW AND
SATURDAY EVENING/S...BUT STEERING FLOW APPEARS TO BE ANEMIC THUS
POSING LITTLE TO NO THREAT FOR THE WRN ZONES.

FLOW ALOFT WILL VEER TO THE NW EARLY NEXT WEEK...SETTING THE STAGE
FOR MOUNTAINOUS TERRAIN CONVECTION TO SLIDE SE ACROSS THE CWA EACH
NIGHT MONDAY-WEDNESDAY. A NRLY COLD FRONT IMPINGING ON THE REGION
MONDAY COULD ONLY AID IN THUNDERSTORM DEVELOPMENT AND COVERAGE.
WITH THE UA RIDGE CENTERED ACROSS SWRN CONUS AND AMPLIFYING THROUGH
MID-LATE WEEK...FLOW ALOFT WILL BECOME MORE NRLY...POSSIBLY MAKING
IT A BIT MORE DIFFICULT TO RECEIVE NOCTURNAL CONVECTION. TEMPS WILL
BE AT OR SLIGHTLY BELOW CLIMO FOR THE MAJORITY OF THE EXTENDED
PERIOD...WITH THE EXCEPTION OF A FEW DAYS OF SLIGHTLY ABOVE NORMAL
TEMPS LATE WEEKEND/EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  87  62  89  64 /  40  10  10  10  10
TULIA         64  89  63  88  65 /  50  10  10  10  10
PLAINVIEW     65  89  64  87  66 /  50  10  10  10  10
LEVELLAND     66  88  65  87  66 /  40  10  10  10  10
LUBBOCK       66  89  66  88  68 /  40  10  10  10  10
DENVER CITY   66  86  65  87  66 /  40  10  10  10  10
BROWNFIELD    67  87  65  87  66 /  40  10  10  10  10
CHILDRESS     69  94  67  94  70 /  30  10  10  10  10
SPUR          68  91  68  89  69 /  30  10  10  10  10
ASPERMONT     70  92  69  93  71 /  20  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/29
Hazardous weather outlook, Jun 19, 12:02 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
1202 PM CDT THU JUN 19 2014

TXZ021>044-201715-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1202 PM CDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
MAINLY TO THE NORTH AND WEST OF A LINE FROM TAHOKA TO PADUCAH.
THERE IS A SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING WIND
GUSTS...LARGE HAIL TO HALF DOLLAR SIZE...AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:01 PM CDTSevere Thunderstorm WarningLUBLynn, Terry29 min
Jun 18, 7:31 PM CDTSpecial Weather StatementLUBFloyd29 min
Jun 18, 7:35 PM CDTSpecial Weather StatementLUBLubbock25 min
Jun 18, 7:58 PM CDTSpecial Weather StatementLUBLubbock17 min
Jun 18, 8:23 PM CDTSpecial Weather StatementLUBLubbock22 min
Jun 18, 8:25 PM CDTSpecial Weather StatementLUBMotley20 min
Jun 18, 8:43 PM CDTSpecial Weather StatementLUBMotley17 min
Jun 18, 8:44 PM CDTSpecial Weather StatementLUBHockley16 min
Jun 18, 9:00 PM CDTSpecial Weather StatementLUBHall, Motley15 min
Jun 19, 4:18 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran42 min
Jun 19, 4:38 PM CDTSevere Thunderstorm WarningLUBParmer52 min
Jun 19, 4:58 PM CDTAreal Flood AdvisoryLUBParmer92 min
Jun 19, 6:00 PM CDTSevere Thunderstorm WarningLUBBailey, Parmer45 min
Jun 19, 6:16 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb44 min
Jun 19, 6:30 PM CDTAreal Flood AdvisoryLUBParmer90 min
Jun 19, 6:46 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.